Tightness in chest after remicade

New Topic Locked Topic Printable Version
[ << Previous Thread | Next Thread >> ]

katz31
Regular Member


Date Joined Jan 2006
Total Posts : 29
   Posted 8/21/2007 7:14 PM (GMT -7)   
I have been on remicade for 4 years and yestersday I went and after only 5 minutes my chest started to tighten and I got shortness of breath.  Has anyone every had this problem?  I was sent to the ER and they told me to not continue the remicade.  Not sure what will happen now. I would love to hear from anyone who may have experiences this.

Thanks,
Kathleen

tinglebell
Veteran Member


Date Joined Apr 2007
Total Posts : 531
   Posted 8/21/2007 7:22 PM (GMT -7)   
I have had it twice after my last 2 doses. The first dose was run in slowly, I have had 3 total. The nurses said it was fairly common, and that I would probably need steroids and run it in slower. Scared me alot, thought it felt like I was having a heart attack. I'm not looking forward to the next one. If it happens again, that will be my last dose. Wonder if any humira users have had the same reaction.
DIANNE
Diagnosed at age 19 with CD.
3 small bowel resections, 1 for perforation, 2 for strictures 
 


flchurchlady
Veteran Member


Date Joined Jul 2007
Total Posts : 2765
   Posted 8/21/2007 7:32 PM (GMT -7)   
I'm sorry that happened to you. The same thing happen to me on several occasions, and it was scary. The nurse would stop the infusion, give me oxygen, Benadryl, and Solumedrol. Once the chest tightness and shortness of breath subsided, she would start the infusion again very slowly, only increasing by 10 ml every 30 minutes.

We learned through experimentation that when we infused very slowly from the beginning, that reaction would not happen.
"Courage is fear that has said its prayers." -Anonymous


katz31
Regular Member


Date Joined Jan 2006
Total Posts : 29
   Posted 8/22/2007 10:32 AM (GMT -7)   

Thanks so much for your responses.  Its nice to know that I am not the only one it happened too. I go see my GI doctor tomorrow so I will see if she recommends me trying it again or something else.  It must be so scary trying it again after you had the reaction. Hope you are both well!!

 


katz31
Regular Member


Date Joined Jan 2006
Total Posts : 29
   Posted 9/20/2007 8:41 AM (GMT -7)   
Well I still haven't gone back on remicade.  My doctor had me see a pulmonologist and he recommended not taking remicade anymore.  Well this past week I am having a lot of diareah so I know my crohns is started to flare.  My doctor mentioned going on HUmira which I wasn't to thrilled about giving myself needles.  Well today my doctor spoke with a specialist with IBD and he said exactly what you both said, have the medication go in slowly.  It was interesting when she told me this since I knew that was a possibility from this site.  So now its a question of started something new or giving remicade a try.  I know remicade has helped me so it sounds good to try except I am nervous about the chest pains.  I got the chest pains with 2 or 3 minutes of the medication going in....Did you both have a reaction that quickly. And the pain lasted about a half hour. How long did it last for you? Anything I should let them know at the infusion center if I go again? I appreciate any info.  Please let me know how everything is going for yourselves.
 
Thanks,
Kathleen
 

Krysta
Regular Member


Date Joined Jun 2007
Total Posts : 340
   Posted 9/20/2007 12:58 PM (GMT -7)   
the chest tightness and SOB has happened to me all 3 times I have had remicade and they don't seem to bothered by that. They just stop it, infuse benedryl, and then restart at like 30ml/hr. My reaction usually occurs about 5 minutes-15 minutes after they start infusing.

They started it at 60ml/hr last time and the SOB and chest tightness wasn't as bad as when they ran it at like 100 the time before. After they restarted it, they had it at 30, and then 50 at the most for the rest. It seems to take me about 7 hours with all that.
Finally Dx- April 13 2007 (age 26) ilio-crohn's-colitis. Surgeries:appendectomy, cholecystectomy, tonsillectomy, pinidal cyst removed,emergency abdominal surgery for hemorrhaging ovary from burst ovarian cyst, LEEPcervix, emergency abdominal surgery for grapefruit sized ovarian cyst removal, D and C of uterus, lumpectomy of breast.
MEDS: remicade, prednisone, Asacol TID, protonix, metformin, buspar, trazodone, multi V, B complex, flaxseed. Vegetarian, leaning towards vegan. no nuts, seeds, or wheat.
Many allergies. Polycystic ovarian syndrome, anxiety, depression, ITP 
Every tool is a weapon if you hold it right ~ Ani Difranco
 
 


katz31
Regular Member


Date Joined Jan 2006
Total Posts : 29
   Posted 9/20/2007 1:00 PM (GMT -7)   
Krysta,
 
Thanks for the email. It's nice knowing other are going thru the same thing.
 
Kathleen :)
 

tinglebell
Veteran Member


Date Joined Apr 2007
Total Posts : 531
   Posted 9/21/2007 9:23 PM (GMT -7)   
I was supposed to have my 4 th dose this past Tuesday, but my GI nixed it. He wanted to double the dose, because I showed no improvement, then spoke with the Rheumy and the Hematologist and they all decided not to give it due to my reaction. I had benadryl prior to the infusion every time, and my reaction started within about 5-10 min after the remi began. I am now going to consult with a 2nd opinion Rheumy locally (my GI recommended it) and if need be, I will go to Boston where my sister lives. I would have picked Humira from the beginning if I had a choice.
DIANNE
Diagnosed at age 19 with CD.
3 small bowel resections, 1 for perforation, 2 for strictures 
 


JudyK89
Veteran Member


Date Joined Dec 2006
Total Posts : 1986
   Posted 9/22/2007 8:24 AM (GMT -7)   
Katz31,

I see you mentioned your CD is starting to flare already. How long since your last Remicade infusion? You may want to get the Prometheus test because once you start having reactions to the medication, it means you're probably building antibodies and depending on how many or how high your numbers are, it could mean the medication isn't working at all anymore because your body's fighting it too hard. A sign that your antibodies are high is that your symptoms come back sooner and sooner and you have reactions to the medication. The Prometheus test will tell you what your antibody levels are and based on the numbers will tell you if you should continue the medication (with premeds and slowing it down) or stop taking it altogether.

There are 2 tests. One Prometheus test that shows how much Remicade is still in your system in a certain time frame after your last infusion, and the other (the Prometheus Infliximab HACA) which tells you your antibody levels.
Judy
49 years old, CD since I was a child.    
Six resection surgeries, permanent ostomy, adverse reactions to Remicade finally off of Prednisone, hoping for a long remission from this last surgery. 
 
 

New Topic Locked Topic Printable Version
Forum Information
Currently it is Friday, December 09, 2016 2:47 AM (GMT -7)
There are a total of 2,735,214 posts in 301,284 threads.
View Active Threads


Who's Online
This forum has 151388 registered members. Please welcome our newest member, ebinease.
186 Guest(s), 3 Registered Member(s) are currently online.  Details
tidalmouse, magoo2, NiceCupOfTea


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer